Question

I am a 53 year old female having gastric problems and ulcers. The ultrasound showed no problems. I was given Omeprazole, but is there anything else I can take for this issue?

Answer

I would be inclined to make sure that I got treated a little more appropriately. I am not typically a big fan of endoscopy, but you may want to get one done. An ultrasound simply indicates if there is a tumor large enough to be visible. If you have an ulcer and take Omeprazole, this will make exacerbate the problem.

Years ago, medicine at the time thought ulcers were caused by stress exclusively. Over time, modern medicine discovered that gastric ulcers can be caused by a number of things, most commonly infection. By giving someone Omeprazole without treating the underlying infection, it will get worse.

I would recommend locating a different GI doctor and consult them about getting an endoscope. Then, I would get a bacterial culture going to determine whether or not you need to take an antibiotic before continuing with the Omeprazole.

By | 2017-05-18T15:24:45+00:00 May 10th, 2015|Stomach, Ulcers|0 Comments